MAUDE Adverse Event Report: BIOMERIEUX, SA API® 20 NE

BIOMERIEUX, SA API® 20 NE
Catalog Number 20050
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported a misidentification in association with the api® 20 ne (non-enterobacteriaceae) test strips (lot 1006179400).The customer tested the strain from a 24 hour culture on tsa, with the api ne, and the initial identification was pseudomonas cepacia (68.9%).The customer repeated the test with an incubation of 48 hours at 33 ° c, and obtained pseudomonas fluorescens (97.2%).The customer sent the strain to another laboratory for pcr and the result was pseudomonas chlororaphis.No patient information was provided by the customer.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a misidentification in association with the api® 20 ne (non-enterobacteriaceae) test strips (lot 1006179400).The customer reported obtaining pseudomonas fluorescens with api 20 ne and pseudomonas chlororaphis by sequencing.Complaints trend analysis: there is no other complaint for api® 20 ne related to a misidentification of a pseudomonas chlororaphis strain.Instruction for use analysis: the issue encountered by the customer is indicated in the limitations section in the instruction for use.The api 20 ne system is intended uniquely for the identification of those non-fastidious, non-enteric gram-negative rods included in the database.It cannot be used to identify any other microorganisms or exclude their presence.Pseudomonas chlororaphis and pseudomonas fluorescens are very close.This is why the result obtained is pseudomonas fluorescens.Ten (10) pseudomonas chlorororaphis strains were tested on the api 20 ne and nine (9) of them the result obtained was pseudomonas fluorescens.In conclusion, the product works as expected and the limitation for species not present in the database is present on the instructions for use.

Brand Name
API® 20 NE
Common Device Name
API® 20 NE
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme, les grottes isere 38390
FR  38390
MDR Report Key8179424
Report Number3002769706-2018-00254
Device Sequence Number16567901
Product Code JSS
UDI-Device Identifier03573026047702
UDI-Public03573026047702
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2018
Device Catalogue Number20050
Device Lot Number1006179400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1